Georgia, 2013Flash Flood and Damaging Winds in Georgia, August 23, 2013
August 23, 2013 · NWS FFC · 8 events in 7 counties and zones
A weak surface ridge remained in place across north Georgia, with a stalled surface boundary draped across central Georgia. A very warm and moist airmass remained in place across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $842,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface ridge remained in place across north Georgia, with a stalled surface boundary draped across central Georgia. A very warm and moist airmass remained in place across the area. Another front pushed across the Ohio Valley and into the Appalachians during the day on the 23rd. Widespread showers and thunderstorms developed during the afternoon and evening hours, with several reports of damaging winds and isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 23, 2:42 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 23, 2:42 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT FRI AUG 23 2013
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A MUCH QUIETER PATTERN IN STORE FOR THE NEXT FEW DAYS...FAR MORE
TYPICAL OF LATE FALL THAN WHAT WE HAVE BEEN SEEING...THAT SAID...
TEMPS WILL STILL REMAIN ON THE COOL SIDE AS A RESULT OF A BUILDING
DAMMING EVENT /LOOKS LIKE DRY ONSET CLASSICAL CAD BUT PRETTY
TRANSIENT/. SO FOR THE OVERALL PATTERN...STRONG TROUGHING ALONG THE
EASTERN SEABOARD...WITH SURFACE HIGH PRESSURE OVER THE GREAT LAKES
UNDER THE UPSTREAM CONFLUENT FLOW ALOFT...WILL GRADUALLY TRANSITION
EAST THROUGH THE WEEKEND. WEAK FRONT WILL PUSH INTO THE STATE THIS
EVENING...WORKING ITS WAY SOUTH TOWARD THE COAST TONIGHT AND EARLY
SATURDAY. IN THE WAKE OF THE FRONT...THE SURFACE HIGH WILL TRANSLATE
EAST AND BEGIN RIDGING DOWN THE EASTERN SEABOARD...AGAIN IN WHAT
LOOKS LIKE A DRY ONSET CLASSICAL CAD SCENARIO. WITH NO PRECIP
ASSOCIATED WITH THE CAD AT ONSET...SENSIBLE WEATHER IMPACTS WILL BE
MINIMIZED WITH THE EXCEPTION OF DRIER AIR MOVING AND AND THUS
SLIGHTLY COOLER TEMPS.
CONVECTION ALREADY FIRING ACROSS THE AREA AT AFD TIME WILL CONTINUE
TO SAG SOUTH THIS EVENING...MINIMIZING THE RISK OF FLASH FLOODING
WITH ANY INDIVIDUAL STORM. CONVECTION MAY LINGER THROUGH THE NIGHT
ACROSS SOUTHERN ZONES BUT THIS MAY BE A LITTLE HEAVY-HANDED. HAVE
BROUGHT CHANCE POPS BACK UP INTO THE METRO AREA ON SATURDAY BUT THIS
WILL HEAVILY DEPEND ON HOW FAR SOUTH THE FRONT PUSHES TONIGHT AND
TOMORROW AS WELL AS WHERE THE WEDGE FRONT SETS UP...AND HOW MUCH DRY
AIR PUSHES IN BEHIND IT. CERTAINLY BY SATURDAY NIGHT ENOUGH DRY AIR
HAS PUSHED IN TO WARRANT REMOVING POPS. KEPT TREND OF SLIGHT TO LOW
CHANCE POPS ACROSS EXTREME SOUTHERN ZONES ON SUNDAY.
TOOK A BIAS-ADJUSTED BLEND FOR TEMPS RESULTING IN GENERALLY MID 80S
TO NEAR 90 ON SATURDAY. GENERALLY ALL MOS GUIDANCE IS A COUPLE OF
DEGREES COOLER FOR SUNDAY AS A RESULT OF THE CAD BUT AM HESITANT TO
DROP TEMPS YET...AM NOT SURE HOW MUCH CLOUD COVER THERE WILL BE TO
LIMIT INSOLATION AND WE ARE STILL TALKING AUGUST SO SUN ANGLE STILL
HIGHER THAN EQUINOX TO CONTEND WITH. MAY SEE BIGGER IMPACTS INTO THE
BEGINNING OF THE EXTENDED AS THE SURFACE HIGH STRENGTHENS OVER THE
SOUTHEAST...EVEN WITH THE LOSS OF THE PARENT HIGH. OVERNIGHT LOWS
SHOULD BE INCREASINGLY PLEASANT WITH THE DRY AIR FILTERING IN.
TDP
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LONG TERM FORECAST STILL LOOKS GOOD. HAVE MADE ONLY ONE TWEAK AND
THAT WAS TO ADD SLIGHT CHANCE NORTHEAST WEDNESDAY NIGHT. LOOKS
LIKE ANOTHER BOUNDARY WILL BEGIN TO SLIDE SOUTHWARD AND APPROACH
THE NORTHEAST ZONES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING.
UNTIL THEN...PRECIPITABLE WATER AMOUNTS DROPPING SIGNIFICANTLY
THROUGH THE WEEK AND THIS WILL SUPPORT MINIMAL POPS. MOISTURE
RETURNING BY THE END OF THE PERIOD. PREVIOUS DISCUSSION IS
INCLUDED BELOW.
41
&&
.PREVIOUS...
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 348 AM EDT FRI AUG 23 2013/
A COLD FRONT IS FORECAST TO MOVE S OF THE AREA SATURDAY EVENING AS
SURFACE HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD AND UPPER
LEVEL HIGH PRESSURE BUILDS OVER THE MID U.S. SHOWER AND THUNDERSTORM
CHANCES SHOULD BE HIGHLY DIURNAL SATURDAY NIGHT AND DIMINISH WITH THE
LOSS OF HEATING. SHOWER AND THUNDERSTORM CHANCES LOOK TO BE LIMITED
TO MAINLY CENTRAL GA ON SUNDAY DURING THE AFTERNOON AND EARLY
EVENING HOURS WHERE THE BEST INSTABILITY IS EXPECTED TO BE WITH THE
INFLUENCE OF DRIER AIR AND HIGH PRESSURE HAVING THE MOST AFFECT ON N
GA.
PRECIP CHANCES FOR MONDAY AND TUESDAY LOOK TO BE AS LOW AS WE HAVE
SEEN IN A LONG TIME WITH A GENERALLY DRIER AIRMASS OVER THE AREA AND
THE INFLUENCE OF HIGH PRESSURE. GFS IS MORE AGGRESSIVE WITH PRECIP
AMOUNTS AND CHANCES THAN THE EUROPEAN. WILL NEED TO WATCH THE NE
MOUNTAINS AND FAR S AS AREAS WHERE SMALL CHANCES COULD BE NEEDED.
GFS MORE AGGRESSIVE WITH MOISTURE RETURN ON WEDNESDAY THAN THE
EUROPEAN FROM THE NNW FLOW ALOFT. GUIDANCE FROM HPC FAVORING LOW
POPS FOR N AND PORTIONS OF CENTRAL GA. A SURFACE TROUGH DEVELOPS
ACROSS THE AREA ON THURSDAY AND AGAIN THE GFS IS MORE AGGRESSIVE WITH
THE MOISTURE THAN THE EUROPEAN IN THE NNW FLOW ALOFT. HPC GUIDANCE
FAVORING LOW POPS ACROSS THE ENTIRE AREA DUE TO THE UNCERTAINTY.
BOTH MODELS INDICATING INCREASED MOISTURE OVER THE AREA ON FRIDAY.
TEMPERATURES GENERALLY RUNNING NEAR TO AROUND 6 DEGREES BELOW NORMAL
DURING THIS PERIOD.
BDL
AVIATION...
18Z UPDATE...
VFR EVERYWHERE THIS AFTERNOON. HAVE KEPT FORMER PROB30 TIMING AND
JUST CHANGED TO TEMPO AT ATL...WILL MONITOR FOR OTHER SITES.
EXPECT MVFR FOG TO DEVELOP AGAIN IN THE MORNING WITH WIND SHIFT TO
NE AFTER 06Z. MAY SEE LOWER CONDITIONS AGAIN AT MCN LIKE THIS
MORNING. CLEARING AFTER 14Z. ADDED ANOTHER PROB30 FOR ATL SATURDAY
AFTERNOON.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON AFTERNOON CONVECTION.
MEDIUM ON VSBY SATURDAY MORNING.
HIGH ON ALL OTHER ELEMENTS.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 85 67 84 / 30 30 20 10
ATLANTA 72 86 69 85 / 20 30 20 10
BLAIRSVILLE 64 80 64 81 / 20 30 10 10
CARTERSVILLE 68 87 68 87 / 20 20 20 10
COLUMBUS 73 89 71 88 / 30 30 20 30
GAINESVILLE 71 83 68 84 / 20 30 20 10
MACON 70 89 70 87 / 30 30 20 10
ROME 68 88 68 87 / 20 20 20 10
PEACHTREE CITY 68 86 67 86 / 20 30 20 10
VIDALIA 72 89 71 87 / 30 40 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...TDP
LONG TERM....41
AVIATION...TDP
Hazardous weather outlook, Aug 23, 3:20 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT FRI AUG 23 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
420 PM EDT FRI AUG 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING.
WEATHER HAZARDS EXPECTED...
GUSTY WINDS...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.
DISCUSSION...
A SLOW MOVING COLD FRONT WILL CONTINUE MOVING SOUTH OF THE FORECAST
AREA. RESIDUAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE A
POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WEATHER HAZARDS EXPECTED...
GUSTY WINDS AND OCCASIONAL LIGHTNING.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST MOUNTAINS
ON WEDNESDAY AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE AREA ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 4:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT FRI AUG 23 2013
GAZ076-085-086-232230-
543 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JOHNSON...EMANUEL
AND JEFFERSON COUNTIES UNTIL 630 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING SOUTH AT 5 MPH. ANOTHER
AREA OF STORMS WAS LOCATED NEAR BARTOW AND WADLEY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...AND STREETS ACROSS JOHNSON...EMANUEL AND
JEFFERSON COUNTIES...INCLUDING AREAS AROUND LOUISVILLE...COLEMANS
LAKE...BLUNDALE...MOXLEY...WADLEY AND BARTOW. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3265 8259 3282 8257 3282 8252 3290 8251
3295 8254 3308 8254 3310 8228 3293 8227
3284 8231 3281 8222 3282 8215 3266 8208
3260 8200
TIME...MOT...LOC 2142Z 354DEG 3KT 3300 8243Special weather statement, Aug 23, 5:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT FRI AUG 23 2013
GAZ078-089-232300-
631 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MUSCOGEE AND
HARRIS COUNTIES UNTIL 700 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORTSON...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE
AND HARRIS COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GOAT ROCK LAKE...MULBERRY GROVE...FORTSON...
CATAULA...FLAT ROCK...LAUREL HILLS...GREEN ISLAND HILLS...VISTA
TERRACE...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...
SAINT MARYS HILLS...BENNING PARK...BENNING HILLS AND CARTER ACRES.
&&
LAT...LON 3270 8508 3269 8486 3241 8485 3241 8488
3240 8489 3240 8499 3243 8497 3246 8501
3251 8501 3261 8509
TIME...MOT...LOC 2231Z 002DEG 11KT 3261 8497Special weather statement, Aug 23, 5:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT FRI AUG 23 2013
GAZ078-240000-
659 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARRIS COUNTY UNTIL
800 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORTSON...MOVING SOUTH AT 10 MPH. OTHER
STORMS WERE DEVELOPING OVER WESTERN HARRIS COUNTY AND WILL LIKELY
MOVE OVER THIS SAME AREA.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HARRIS COUNTY...INCLUDING AREAS AROUND GOAT ROCK LAKE...LAKE
HARDING...MOUNTAIN HILL...MULBERRY GROVE AND FORTSON. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3281 8488 3259 8486 3259 8491 3261 8491
3261 8509 3264 8511 3267 8510 3269 8512
3273 8512 3275 8515 3278 8513 3282 8517
TIME...MOT...LOC 2258Z 356DEG 9KT 3258 8498Special weather statement, Aug 23, 6:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT FRI AUG 23 2013
GAZ079-080-091-092-232330-
700 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TALBOT...SCHLEY...MARION AND TAYLOR COUNTIES UNTIL 730 PM EDT...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BALDWINVILLE...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT...
SCHLEY...MARION AND TAYLOR COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WESLEY CHURCH...
BALDWINVILLE...PO BIDDY CROSSROADS...PRATTSBURG...JUNCTION CITY...
HOWARD...FIVE POINTS...RUPERT...MAUK AND CHARING.
&&
LAT...LON 3240 8427 3239 8454 3271 8453 3272 8432
TIME...MOT...LOC 2300Z 357DEG 15KT 3263 8442
Event by event
6 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Bibb
- When
- August 23, 6:00 PM EST to 6:05 PM EST
- Where
- Bibb County, 1.65 mi WSW of Terra Cotta to 0.6 mi S of Walden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 32.774, -83.657
The Georgia Department of Transportation reported several trees down along Highway 11 south of Macon. Trees were blocking lanes near Avondale Mill Road.
Flash Flood, Washington
- When
- August 23, 6:30 PM EST to 10:13 PM EST
- Where
- Washington County, 2.85 mi N of Pringle to 3.12 mi NNE of Pringle
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.841, -82.622
Washington County officials reported a stream flowing into the Little Ohoope River near Pringle overflowed its banks and affected portions of New Bethel Road and Bartow-Dublin Road with minor flooding.
Lightning, Houston
- When
- August 23, 6:45 PM EST
- Where
- Houston County, Barrington
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.580, -83.700
The Houston County Emergency Manager reported a lightning strike to a house on Halindon Drive. Minor damage occurred from the resulting fire.
Thunderstorm Wind, Johnson
- When
- August 23, 6:50 PM EST
- Where
- Johnson County, 3.56 mi W of Wrightsville to 8.27 mi WNW of Wrightsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.720, -82.780
The Johnson County Emergency Manager reported trees and power lines down on Tucker Grove Church Road, Georgia Highway 57, U.S. Highway 319, Old Buckeye Road, and New Buckeye Road.
Thunderstorm Wind, Laurens
- When
- August 23, 7:00 PM EST
- Where
- Laurens County, 4.68 mi NE of Holly Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.625, -82.883
The Laurens County Emergency Manager reported that several trees were blown down along Buckeye Road.
Thunderstorm Wind, Laurens
- When
- August 23, 7:30 PM EST to 7:35 PM EST
- Where
- Laurens County, 4.13 mi E of Chappells Mill to 2.71 mi NW of Dublin Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.640, -82.980
The Laurens County 911 Center reported a tree down on Toombsboro Road and several trees down along Highway 338.
Thunderstorm Wind, Jackson
- When
- August 23, 9:45 PM EST to 9:50 PM EST
- Where
- Jackson County, 0.34 mi SW of Jefferson to 0.57 mi ESE of Arcade
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $600,000
- Reported by
- Emergency Manager
- Coordinates
- 34.117, -83.575
The Jackson County Emergency Manager estimated 75-80 trees were blown down, mainly in the Jefferson and Arcade area. Ten houses were damaged, most due to falling trees, but a couple had windows blown out due to the strong winds. Multiple power lines were down as well. Most of the damage was along Jett Roberts Road into downtown Jefferson and along Johnson Mill Road in Arcade.
Thunderstorm Wind, Barrow
- When
- August 23, 10:00 PM EST
- Where
- Barrow County, 2.9 mi NNW of Statham to 3.75 mi N of Statham
- Measured
- 55 kt (63 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 34.010, -83.614
The Barrow County Emergency Manager reported that nine trees were blown down, and two of them on houses. One of the trees on a house was on Nunnally Road, and the other on Soloman Drive. A resident on Nunnally Road had minor injuries, and the Red Cross was called for the Soloman Drive residence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, August 23, 20132 deaths · $12,000 · 2 events
- Flash Flooding and Hail in Nevada, August 23 to 25, 2013$3.0 million · 1 in hail · 6 events
- Flash Flooding in California, August 23 to 25, 2013$420,000 · 9 events
- Flash Flood in Idaho, August 23, 2013$500,000 · 1 event
- Lightning Strike in North Carolina, August 23, 2013$75,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 23, 2013$39,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flow in Colorado, August 23, 2013$30,000 · 65 kt wind · 5 events
- Flash Flood in Ohio, August 23, 2013$25,000 · 1 event
- Flooding in Pennsylvania, August 23, 20139 events
- Damaging Winds in Montana, August 23 to 25, 201361 kt wind · 6 events
- Flood and Heavy Rain in Florida, August 23, 2013$100 · 5 events
- Damaging Winds in Montana, August 23, 201365 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468242, 471072, 468245, 468248, 468249, 468244, 468252, 468251.